Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Had portacath removed from chest, discolouration and bumps around the wound. Should I be worried?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions
I had a porta-cath removed from my chest a week ago. Just removed the steristrips to find discoloration around wound. Redness and a bunch of little bumps plus slightly itchy. Should I be worried? Staph?
Posted Wed, 24 Apr 2013 in Skin Rash
Answered by Dr. Kalpana Pathak 1 hour later
Thanks for writing to us.
I have gone through the attached image, the redness , slight oozing and small vesicles have developed due to a contact irritant reaction to steristrips.
The treatment requires application of steroid cream like fluticasone or mometasone cream and oral antihistamines like cetirizine. I hope in five days to a week lesions would considerably improve.
Hope that answers your query.
Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor